U.S. doctors online nowAsk doctors free
NJ
A 31-year-old female asked:

Was taking nexium for 5 weeks for silent gerd. since stopping, i've had very bad stomach pain immediately after eating citric foods like cooked tomatoes. feels like s burning type feeling right away then stops. never had this before nexium. cause?

1 doctor answer1 doctor weighed in
Dr. Donald Colantino
Internal Medicine 61 years experience
Acidity: It is likely that you experienced acid rebound after discontinuing the nexium which had shut off your stomachs acid production. You could temporarily try taking zantac or pepcid which shuts off acid more quickly than nexium and then taper off the medication. Avoid caffeine, spicy and greasy foods as well.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 8, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.